Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 5, 2007, 3:28 AM MST for Eddy County, New Mexico. It took effect at Dec 6, 2007, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 3:28 AM MST (10:28 UTC)
- In effect from
- Dec 6, 2007, 11:00 AM MST
- Expired
- Dec 6, 2007, 3:36 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3919 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 051028 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CST WED DEC 5 2007 ...HIGH WINDS POSSIBLE ACROSS GUADALUPE MOUNTAINS LATE THURSDAY MORNING THROUGH FRIDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM EXPECTED TO DEVELOP ALONG THE LEE OF THE ROCKIES THURSDAY AND FRIDAY WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA. THIS GRADIENT WHEN COMBINED WITH STRONG WIND ALOFT WILL RESULT IN THE POSSIBILITY OF HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-052100- /O.NEW.KMAF.HW.A.0022.071206T1800Z-071208T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 328 AM MST WED DEC 5 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS NEED TO BE PREPARED TO ENCOUNTER THESE HIGH WINDS AND MAY NEED TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$
2 follow-up statements
000 WWUS74 KMAF 052118 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CST WED DEC 5 2007 ...INCREASING WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... .WESTERLY FLOW IN THE MID-LEVELS OF THE ATMOSPHERE WILL LEAD TO AN INCREASE IN WINDS ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE THURSDAY MORNING. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST LATE FRIDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM STRENGTHENS OVER THE DESERT SOUTHWEST. NMZ027-TXZ258-061100- /O.EXT.KMAF.HW.A.0022.071206T1800Z-071208T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 218 PM MST WED DEC 5 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING THURSDAY MORNING CONTINUING INTO LATE FRIDAY NIGHT. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS NEED TO BE PREPARED TO ENCOUNTER THESE HIGH WINDS AND MAY NEED TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$
000 WWUS74 KMAF 061036 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 436 AM CST THU DEC 6 2007 ...INCREASING WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE THIS MORNING THROUGH EARLY SATURDAY MORNING... .WESTERLY FLOW IN THE MID-LEVELS OF THE ATMOSPHERE WILL LEAD TO AN INCREASE IN WINDS ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY SATURDAY MORNING AS AN UPPER LEVEL STORM SYSTEM STRENGTHENS OVER THE DESERT SOUTHWEST. NMZ027-TXZ258-062100- /O.UPG.KMAF.HW.A.0022.071206T1800Z-071208T1200Z/ /O.NEW.KMAF.HW.W.0035.071206T1800Z-071208T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 336 AM MST THU DEC 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SATURDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING THIS MORNING CONTINUING INTO EARLY SATURDAY MORNING. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS NEED TO BE PREPARED TO ENCOUNTER THESE HIGH WINDS AND MAY NEED TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 5, 2:57 AM MST, 31 minutes earlier.
Area forecast discussion, Dec 5, 2:57 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CST WED DEC 5 2007
.SHORT TERM...
UPPER LEVEL HIGH SITUATED OVER THE SW CONUS RIDGING INTO WEST TEXAS
WITH A UPPER LOW OFF THE COAST OF BAJA. THE LOW WILL CONTINUE TO
DIG SOUTH IN THE PACIFIC THROUGH 12Z THURSDAY. ANOTHER UPPER LEVEL
TROUGH WILL DROP OUT OF CANADA ACROSS THE GREAT LAKES REGION AND THE
UPPER MISSISSIPPI VALLEY. THIS TROUGH WILL PUSH A SURFACE COLD
FRONT INTO THE REGION TODAY. THE BULK OF THE COLD AIR WILL REMAIN
OVER THE UPPER MIDWEST...HOWEVER ENOUGH COLD AIR WILL MAKE IT INTO
THE PERMIAN BASIN SHIFTING THE WINDS TO THE NORTHEAST AND DROPPING
TEMPERATURES A FEW DEGREES.
WITH THE ABSENCE OF ANY MOISTURE OF THE AREA...SKIES WILL REMAIN
MOSTLY CLEAR TODAY AND TONIGHT. TEMPERATURES WILL BE COOLER TODAY
AS THE SURFACE RIDGE BUILDS INTO THE AREA BEHIND THE FRONT...HOWEVER
THE HIGH TEMPERATURES WILL BE IN THE 60S AND 70S THIS AFTERNOON
WHICH IS ABOVE NORMAL FOR EARLY DECEMBER. WITH CLEAR SKIES AND
LIGHT WINDS TONIGHT...GOOD RADIATIONAL COOLING WILL OCCUR WITH LOWS
IN THE 30S AND 40S.
.LONG TERM...
WARM AND DRY WEATHER WILL CONTINUE NEXT FEW DAYS. THURSDAY WILL
BEGIN WITH A FLAT UPPER RIDGE EXTENDING ACROSS THE COUNTRY WITH THE
NEXT UPPER TROUGH MOVING DOWN THE WEST COAST. THIS TROUGH WILL DIG
DOWN ACROSS CALIFORNIA ON FRIDAY AS A CUTOFF LOW. THIS WILL PUT THE
REGION INTO SOUTHWEST FLOW ALOFT. THE INITIAL LOW OPENS UP AND
EJECTS ACROSS THE NORTHERN ROCKIES SATURDAY AS A SECONDARY LOW
ROTATES THROUGH THE BACKSIDE OF THE TROUGH. ON SUNDAY THIS LOW CUTS
OFF AS IT MOVES DOWN OVER BAJA... SPINNING ACROSS NORTHERN MEXICO
MONDAY INTO TUESDAY. THIS TROUGH START TO LIFT OUT TUESDAY MOVING
ACROSS THE REGION ON WEDNESDAY.
SOME DISAGREEMENT ON FRIDAY AS TO A SURFACE FRONT. ETA BRINGS
THROUGH A COLD FRONT KNOCKING HIGHS INTO THE 60S... WHILE AVN GOES
THE OTHER WAY AND WARMS TEMPS. AVN/GFS HOLDS BACK ON THE COLDER AIR
AS A LEESIDE LOW KEEPS SOUTHERLY FLOW ACROSS THE AREA THROUGH
SATURDAY... NOT BRINGING THE FRONT THROUGH UNTIL LATE SUNDAY. THIS
SURFACE LOW WILL RESULT IN A BREEZY DAY THURSDAY AS THE PRESSURE
GRADIENT TIGHTENS ACROSS THE AREA. COULD HAVE A HIGH WIND EVENT
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR THE GUADALUPE
MOUNTAINS. WILL ISSUE HIGH WIND WATCH. THIS MAY ALSO CREATE SOME
HEIGHTENED FIRE WEATHER CONCERNS FOR THE GUADALUPE MOUNTAINS. AS FAR
AS THE FORECAST WILL GO WITH AVN AND KEEP TEMPS WARM FRIDAY AND
SATURDAY AS THE ETA FRONT LOOKS SUSPECT.
DRY FORECAST LOOKS TO CHANGE BY THIS WEEKEND AS MODELS START TO MOVE
PRECIP IN FROM THE WEST WITH THE APPROACH OF THE UPPER TROUGH.
UPPER DISTURBANCES TRACKING AHEAD OF THE MAIN LOW WILL EJECT ACROSS
THE AREA AND PROVIDE THE NEEDED LIFT FOR RAINFALL. LOW LEVEL
MOISTURE... WHILE NOT HIGH... APPEARS TO BE DECENT FOR SOME
SHOWERS/STORMS WITH DEWPOINTS INCREASING INTO THE MID 40S. WOULD
EXPECT BETTER CHANCE OF STORMS AT THE BEGINNING OF THE PRECIP EVENT
SATURDAY OR SUNDAY DUE TO WARMER TEMPERATURES... BETTER MOISTURE...
AND HIGHER CAPE... TRANSITIONING MORE TO A COLD RAIN/SHOWERS AFTER
FRONTAL PASSAGE MONDAY INTO TUESDAY. GIVEN HOW FAR OUT THIS HAVE
KEPT POPS LOW... SURE MODELS WILL CHANGE WITH RESPECT TO TIMING OF
UPPER TROUGH. HAVE KEPT WEDNESDAY DRY.
AS LONG AS THE UPPER TROUGH/CUTOFF LOW IS WEST OF THE AREA... WILL
BE SOME CHANCE OF RAIN. AS THE TROUGH PASSES THE AREA RAIN CHANCES
WILL COME TO AN END. HAVE EXTENDED LOW POPS THROUGH MONDAY AND
TUESDAY AND BASED ON MODEL QPF BEST CHANCE OF RAIN LOOKS TO BE
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 41 74 48 / 0 0 0 0
CARLSBAD NM 70 39 74 47 / 0 0 0 0
DRYDEN TX 74 46 72 47 / 0 0 0 0
FORT STOCKTON TX 73 48 76 47 / 0 0 0 0
GUADALUPE PASS TX 67 44 67 40 / 0 0 0 0
HOBBS NM 73 37 73 44 / 0 0 0 0
MARFA TX 71 34 69 38 / 0 0 0 0
MIDLAND INTL AIRPORT TX 70 39 73 46 / 0 0 0 0
ODESSA TX 72 41 73 46 / 0 0 0 0
WINK TX 75 41 77 46 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 11 AM THURSDAY TO 5 PM MST FRIDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 11 AM THURSDAY TO 5 PM MST FRIDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
54/72Hazardous weather outlook, Dec 5, 3:18 AM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CST WED DEC 5 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 418 AM CST WED DEC 5 2007 /318 AM MST WED DEC 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING THURSDAY AFTERNOON AND CONTINUING THROUGH FRIDAY AFTERNOON. SOUTHWESTERLY WIND OF 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THE GUADALUPE PASS. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS SHOULD MONITOR THE WEATHER CONDITIONS CLOSELY AND BE ON THE ALERT FOR THESE STRONG WINDS. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FROM 11 AM MST THURSDAY MORNING THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.